MAUDE Adverse Event Report: CORDIS CORPORATION SABER 5MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER 5MM25CM 150; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48005025X
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation to 4 atmospheres (atm) and was unable to be filled.As a result, a 5mm x 22cm non-cordis pta balloon catheter was used as a replacement.There was no reported injury to the patient.This was during a procedure to treat an 80% chronic totally occluded (cto) lesion in the left lower superficial femoral artery (sfa) which had calcification and vessel tortuosity.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the stylet or any of the sterile packaging components.The balloon was prepped with a 1:1 contrast to saline ratio and the device maintained negative pressure during preparation.The device was able to be removed easily form the patient and remained in one piece during its removal.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: d4, d8 d9, g3, g4, g6, h1, h2, h3, h6, and h10 a review of the manufacturing documentation associated with lot 82230555 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, the balloon of a 5mm x 25cm 150cm saber percutaneous transluminal angioplasty (pta) balloon catheter ruptured during an inflation to four atmospheres (atm) and was unable to be filled.As a result, a 5mm x 22cm non-cordis pta balloon catheter was used as a replacement.There was no reported injury to the patient.This was during a procedure to treat an 80% chronic totally occluded (cto) lesion in the left lower superficial femoral artery (sfa) which had calcification and vessel tortuosity.The device was stored and prepped per the instructions for use (ifu) and there was no difficulty removing the stylet or any of the sterile packaging components.The balloon was prepped with a 1:1 contrast to saline ratio and the device maintained negative pressure during preparation.The device was able to be removed easily form the patient and remained in one piece during its removal.The product was returned for analysis.One non-sterile saber 5mm25cm 150 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.Per visual analysis, the balloon appears to have been previously inflated.No anomalies were noted along the device components.Per functional analysis, an insertion/withdrawal of an appropriate wire through the hub and the distal tip was performed and no difficulties nor impediment was noted.Next an inflator/deflator was connected to the luer hub and it was inflated, the unit inflated/deflated as expected, no anomalies were noted.A product history record (phr) review of lot 82230555 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst at/below rbp¿ was not confirmed through analysis of the returned device.The exact cause of the reported event could not be determined as the device passed functional analysis.The balloon was inflated/deflated with no burst or leaks noted and without any issues to the balloon.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the event reported by the customer as no anomalies were noted on the device.According to the warnings in the safety information in the instructions for use ¿the balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
SABER 5MM25CM 150
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key16364813
Report Number9616099-2023-06259
Device Sequence Number18028301
Product Code LIT
UDI-Device Identifier20705032069561
UDI-Public(01)20705032069561(17)240731(10)82230555
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model Number48005025X
Device Catalogue Number48005025X
Device Lot Number82230555
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2023
Supplement Date Received by Manufacturer02/28/2023
04/14/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/14/2023
04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5MM X 22CM BD BALLOON CATHETER; 5MM X 22CM BD BALLOON CATHETER
Patient Age53 YR
Patient SexMale
Patient Weight69 KG